MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM TI VA-LCP 2-CLMN VLR DST RADIUS PL 7H HD/3H SHAFT/LT; PLATE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM TI VA-LCP 2-CLMN VLR DST RADIUS PL 7H HD/3H SHAFT/LT; PLATE, FIXATION, BONE
Model Number 04.111.731
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event reported as 2018.Exact date of device breakage is not known.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported patient was implanted with the variable angle locking compression plate (va lcp) two-column volar distal radius plate on (b)(6) 2018.On unknown date it was determined the plate was broken and patient had developed non-optimal fixation.Patient was returned to surgery on (b)(6) 2018 where the broken plate was removed.It is not known what additional hardware was implanted.This report is for one (1) va lcp two-column volar distal radius plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: screw (part: unknown, lot: unknown, quantity: unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part:04.111.731 , lot:l893362 , manufacturing site: mezzovico , release to warehouse date: 18.May 2018.The device history record shows this lot of 21pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual criteria at the time of release with no issues documented during the manufacturing process.The raw material certificate 60062495 with the lot no.L888545 was reviewed and the used material was according specification for implants for surgery.This implant was manufactured from 60010283 lot l829908 from hempel metals and more.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition customer quality conducted an investigation of the returned device.A broken va-lcp two-column distal radius plate was returned for investigation.Implant was forwarded to the manufacturing site and was checked for conformance to the specifications.The review of the device history record revealed that this implant was manufactured in may 2018 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.As per selected investigation flow, a visual inspection has been performed and it confirmed that the received condition agrees with the complaint condition but no visual defects manufacturing related have been identified on returned item.The dimensional re-inspection, the raw material certificate review and the document/specification review didn¿t identify any manufacturing defect or deficiency, thus the complaint investigation is considered as not manufacturing related.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM TI VA-LCP 2-CLMN VLR DST RADIUS PL 7H HD/3H SHAFT/LT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7950182
Report Number8030965-2018-57144
Device Sequence Number2338277
Product Code HRS
UDI-Device Identifier10886982102140
UDI-Public(01)10886982102140
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.111.731
Device Catalogue Number04.111.731
Device Lot NumberL893362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/16/2018
11/08/2018
11/12/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/01/2018
11/08/2018
11/14/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR